Oklahoma, 2007Flash Flooding in Oklahoma, August 1, 2007
August 1, 2007 · NWS OUN · 2 events in 2 counties and zones
Isolated thunderstorms with very heavy rainfall developed over parts of Oklahoma, including Garvin and Washita Counties, during the afternoon hours. The slow movement of the thunderstorms and an already saturated ground allowed for small-scale areas of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms with very heavy rainfall developed over parts of Oklahoma, including Garvin and Washita Counties, during the afternoon hours. The slow movement of the thunderstorms and an already saturated ground allowed for small-scale areas of flash flooding. Minor damage was reported with the flooding in Pauls Valley. Monetary damages were estimated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 1, 10:02 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 1, 10:02 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1102 AM CDT WED AUG 1 2007
.DISCUSSION...
FIRST WAVE OF CONVECTION IS CONTINUING TO MOVE SLOWLY SOUTHEAST
ACROSS SOUTH CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS. THE
COVERAGE AND INTENSITY HAS BEEN GENERALLY DECREASING THROUGH THE
MID MORNING. BUT IT AGAIN LOOKS LIKE WE WILL SEE REDEVELOPMENT OF
CONVECTION EARLY THIS AFTERNOON AS TEMPERATURES WARM AND SOUNDINGS
SHOW AN UNCAPPED ATMOSPHERE. CURRENT FORECAST SEEMS TO HAVE THIS
WELL IN HAND AND NO UPDATED NEEDED TO THE FORECAST. MAY ISSUE
UPDATED ZONES EARLY THIS AFTERNOON TO REMOVE TEMPORAL
WORDING...BUT NO SIGNIFICANT CHANGES PLANNED AT THE MOMENT.
&&
.PREV DISCUSSION... /ISSUED 250 AM CDT WED AUG 1 2007/
DISCUSSION...
BOTH THE NAM AND GFS INITIALIZE REASONABLY WELL WITH THE SHORTWAVE
TROUGH OVER SOUTHWEST KANSAS AND ALSO THE NEARLY MOIST ADIABATIC
LAPSE RATES THAT EXIST OVER THE AREA WITH THE 900 TO 850 MB
BAROCLINIC ZONE EXTENDING FROM SOUTHEAST OKLAHOMA...NORTHWESTWARD TO
NEAR WOODWARD. THE SURFACE REFLECTION OF THE FRONT IS DIFFICULT TO
DISCERN...BUT APPEARS TO BE JUST SOUTH OF THE RED RIVER. THE GFS IS
GIVEN THE EDGE WITH REGARD TO PRECIPITATION EARLY THIS MORNING DUE
TO ITS BETTER PERFORMANCE WITH RECENT CONVECTIVE DEVELOPMENT OVER
WESTERN OKLAHOMA BUT ALSO DURING PREVIOUS MORNINGS. OTHERWISE...THE
NAM/GFS APPEAR SIMILAR IN TERMS OF KINEMATICS/THERMODYNAMICS.
ALTHOUGH THE GFS FORECAST SOUNDINGS SEEM TO HAVE A DRY BIAS WITH
PREFERENCE GIVEN TO THE NAM HERE.
THE DEVELOPMENT PRECIPITATION OVER WESTERN OKLAHOMA IS WITHIN HIGHER
BASED PORTIONS OF THE FRONTAL BOUNDARY...AND WITH THE LOW LEVEL JET
ALREADY IN GEAR AND EXPECTED TO VEER TOWARD 12Z...WE EXPECT THE GFS
IS ON TO SOMETHING WITH A SWATH OF SHOWERS AND THUNDERSTORMS WEST OF
INTERSTATE 35 THIS MORNING. THIS ACTIVITY IS THEN EXPECTED TO
RE-IGNITE ALONG OUTFLOW BOUNDARIES AND DIFFERENTIAL HEATING ZONES
THIS AFTERNOON. THE LOWEST CHANCES FOR RAIN TODAY APPEAR TO BE
ACROSS NORTH CENTRAL OKLAHOMA...WHICH MAY LACK A FOCUSING MECHANISM
DESPITE THE WARM AND RELATIVELY UNCAPPED ENVIRONMENT.
ANOTHER ROUND OF LATE NIGHT CONVECTION MAY DEVELOP ACROSS THE WEST
AGAIN WEDNESDAY NIGHT. HOWEVER...MODEL TRENDS CONTINUE WITH A
SLIGHTLY MORE SUBSIDENT REGIME BUILDING INTO NORTHERN OKLAHOMA DUE
THE EXPANDING MID/UPPER HIGH. THEN BY FRIDAY....MOST IF NOT ALL RAIN
CHANCES SHOULD BE SUPPRESSED BELOW 10 PERCENT WITH THE LEE ROCKIES
SURFACE TROUGH RESULTING IN INCREASINGLY WARM AND WINDY CONDITIONS
DEVELOPING BY NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 90 74 91 73 / 50 30 20 10
HOBART OK 91 74 92 72 / 50 30 20 20
WICHITA FALLS TX 91 74 91 74 / 50 30 30 20
GAGE OK 93 69 94 69 / 50 30 20 10
PONCA CITY OK 92 72 93 72 / 20 10 10 10
DURANT OK 90 74 90 73 / 50 30 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Aug 1, 10:50 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT WED AUG 1 2007
OKZ004>048-050>052-TXZ083>090-021200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT WED AUG 1 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE UNLIKELY.
DISCUSSION...
SCATTERED THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY... WITH THE
BEST CHANCES ACROSS SOUTHERN AND WESTERN PARTS OF OKLAHOMA AND
WESTERN NORTH TEXAS NEAR A WEAK FRONTAL BOUNDARY. LIMITED WIND SHEAR
SHOULD PREVENT ORGANIZED SEVERE STORMS. HOWEVER... A FEW STRONG
STORMS MAY DEVELOP DURING THE PEAK HEATING OF THE DAY. LOCALIZED
HEAVY RAINFALL WILL BE LIKELY WITH THE HEAVIER THUNDERSTORMS... AND
WIND GUSTS TO NEAR 40 MPH...SMALL HAIL WILL BE POSSIBLE. MOST OF THE
THUNDERSTORMS TODAY WILL WEAKEN AND DISSIPATE AFTER SUNSET... BUT AT
LEAST SLIGHT THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE NIGHT
OVER MOST OF THE AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY WITH THE BEST
CHANCES BEING ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
INSTABILITY AND SHEAR ARE EXPECTED TO REMAIN TOO LOW TO SUPPORT
ORGANIZED SEVERE STORMS... BUT LOCALLY HEAVY RAIN WILL REMAIN
POSSIBLE.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.In the hours before
Special weather statement, Aug 1, 11:06 AM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1206 PM CDT WED AUG 1 2007
OKZ039-045-046-011730-
JEFFERSON OK-CARTER OK-STEPHENS OK-
1206 PM CDT WED AUG 1 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...JEFFERSON AND
STEPHENS COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTHWEST OF
RATLIFF CITY TO 5 MILES SOUTHWEST OF RINGLING AT 1206 PM
CDT...MOVING EAST AT 5 TO 10 MPH. VERY FREQUENT LIGHTNING AND HEAVY
RAINFALL ARE OCCURRING WITH THESE STORMS. SMALL HAIL AND WINDS
AROUND 50 MPH ARE POSSIBLE.
...SPEG.
Special weather statement, Aug 1, 11:50 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1250 PM CDT WED AUG 1 2007
OKZ040-046-050-011815-
LOVE OK-GARVIN OK-CARTER OK-
1250 PM CDT WED AUG 1 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...GARVIN AND LOVE
COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM FOSTER TO 6 MILES
SOUTHEAST OF WILSON AT 1250 PM CDT...MOVING EAST AT 10 MPH. FREQUENT
LIGHTNING AND HEAVY RAIN WILL OCCUR WITH THESE STORMS. SMALL HAIL
AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN CARTER...GARVIN AND LOVE COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
..SPEG.
Special weather statement, Aug 1, 12:42 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
142 PM CDT WED AUG 1 2007
TXZ086-011915-
WICHITA TX-
142 PM CDT WED AUG 1 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER WICHITA FALLS AT 142 PM
CDT...MOVING NORTH AT 10 MPH. FREQUENT LIGHTNING AND HEAVY RAINFALL
WILL OCCUR WITH THIS STORM. SMALL HAIL AND WINDS AROUND 40 MPH ARE
ALSO POSSIBLE.
PEOPLE IN WICHITA COUNTY...INCLUDING THE CITY OF WICHITA FALLS...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Flash Flood, Garvin
- When
- August 1, 1:30 PM CST
- Where
- Garvin County, Pauls Valley
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 34.730, -97.220
Up to a foot of water was reported over some streets. The water was up to the porches of a few houses, but was not making it into any of them. The report was relayed by the KFOR news helicopter.
Flash Flood, Washita
- When
- August 1, 4:02 PM CST
- Where
- Washita County, Cordell
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.300, -98.980
Several roads in Cordell were barricaded off due to the rising water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Excessive Heat in Tennessee, August 1, 20071 death · 1 event
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flood in Arizona, August 1, 2007$2.0 million · 1 event
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Flash Flood in Nevada, August 1, 2007$297,000 · 1 event
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49196, 49197.